Texas, 2012

Drought in Texas, November 27 to 30, 2012

November 27 to 30, 2012 · NWS FWD · 7 events in 7 counties and zones

With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$7,000
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

With little to no rainfall across the area throughout the month of November counties that were not classified in drought at the beginning of the month were downgraded to severe drought (D2) by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 26, 11:36 PM CST, 24 minutes earlier.

Area forecast discussion, Nov 26, 11:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CST MON NOV 26 2012

.AVIATION...
PATCHY STRATUS IN THE METROPLEX SEEMS TO BE DISSIPATING...WITH
SITES TO THE NORTH NOW LOSING THEIR LOW CEILINGS. WILL BRING CIGS
UP TO VFR AT 0200 CST. STRATUS NOW JUST NORTH OF WACO SO SO
BROUGHT CIGS DOWN TO MVFR AT 0100 CST AND EXPECT THEM BACK UP TO
VFR BEFORE SUNRISE.  84

&&

.UPDATE...

THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF OUR FORECAST AREA...SO
WENT AHEAD AND UPDATED THE FORECAST TO REMOVE THUNDER THROUGH
MIDNIGHT. SOME SPOTTY RAIN SHOWERS REMAIN POSSIBLE OVER THE FAR
SOUTHEAST COUNTIES THIS EVENING...SO LEFT 20 POPS IN WITH MENTION
OF RAIN SHOWERS TROUGH MIDNIGHT. OTHERWISE HIGH CLOUDS LOOK TO
HOLD IN PLACE THROUGH THE EARLY MORNING HOURS. NORTHERLY WINDS ARE
ALSO EXPECTED TO REMAIN ABOVE 10 KTS ALL NIGHT. THE COMBINATION OF
BREEZY NORTH WINDS AND HIGH CLOUDS SHOULD KEEP OVERNIGHT LOWS
ABOVE FREEZING FOR MOST OF NORTH TX TONIGHT. NO SIGNIFICANT
CHANGES MADE TO THE PREVIOUS FORECAST.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 204 PM CST MON NOV 26 2012/
THE COLD FRONT CONTINUES TO PROGRESS SOUTHEAST THIS AFTERNOON AND
AS OF 2 PM...THE FRONT WAS ALONG A LINE FROM BONHAM TO DALLAS TO
GOLDTHWAITE. THE ATMOSPHERE ACROSS THE FORECAST AREA REMAINS
CAPPED AHEAD OF THE FRONT...BUT CIN IS WEAKENING. THERE REMAINS
THE POSSIBILITY OF A BRIEF WINDOW WHERE SCATTERED STORMS MAY
DEVELOP ACROSS OUR SOUTHERN ZONES LATE THIS AFTERNOON OR EARLY
EVENING WHEN THE CAP IS WEAK AND BEFORE THE FRONT PUSHES OUT OF THE
CWA. CURRENT TIMING HAS THE FRONT SOUTH OF THE CWA AROUND 8 PM.
THE BEST CHANCES FOR CONVECTION WILL BE SOUTH AND EAST OF THE CWA
THIS EVENING...WHERE THE ATMOSPHERE IS LIKELY TO BE MOST UNSTABLE
AND MORE SUPPORTIVE OF CONVECTION. THE LATEST RUN OF THE TTU-
WRF...KEEPS THE CWA MOSTLY DRY AND WILL TRIM OUR POPS TO 20
PERCENT FOR THE EXTREME SOUTHERN ZONES. THE OVERALL THREAT OF
SEVERE WEATHER IS LOW...DUE TO MEAGER INSTABILITY...LIFT AND
SHEAR.

HIGH-RESOLUTION MODELS CONTINUE TO INDICATE LOW-CLOUDS DEVELOPING
THIS EVENING BEHIND THE FRONT...PERSISTING INTO THE EARLY
AFTERNOON HOURS TOMORROW. THE MAVMOS CONTINUES TO STRUGGLE WITH
THESE CLOUDS AND THUS WENT A FEW DEGREES WARMER FOR OVERNIGHT
LOWS...BUT TEMPS WILL STILL BE COLD...IN THE 30S AND 40S ACROSS
THE AREA. NO FREEZE IS EXPECTED. HIGHS TOMORROW WILL BE A BIT
COOLER THAN WHAT MOS IS ADVERTISING FOR MOST OF THE AREA...DUE TO
THE CLOUD COVER. HIGHS SHOULD BE IN THE 50S ACROSS MUCH OF THE
CWA.

SOUTHERLY WINDS COMMENCE WEDNESDAY AHEAD OF AN APPROACHING WEAK
SHORTWAVE TROUGH. LIFT WILL OVERSPREAD THE REGION THURSDAY WHICH
WILL LEAD TO A SMALL CHANCE OF RAIN SHOWERS. INSTABILITY IS NON-
EXISTENT WITH THIS SYSTEM...AND LIFT IS RELATIVELY WEAK...WHICH
WILL LIMIT THE OVERALL COVERAGE. THE NAM IS THE MOST OPTIMISTIC
FOR POPS...BUT CONSENSUS LEANS TOWARDS A LESSER COVERAGE.

THE REST OF THE FORECAST PERIOD AND BEYOND APPEAR TO BE QUIET. THE
GFS IS BROAD BRUSHING LIGHT QPF VALUES FRIDAY AND SATURDAY ACROSS
THE EASTERN ZONES...BUT THIS IS A COMMON PROBLEM WITH THE MODEL IN
THESE TYPES OF SYNOPTIC PATTERNS. NO MAJOR WEATHER SYSTEMS ARE
EXPECTED TO AFFECT NORTH TEXAS...AS THE JET STREAM STAYS ACROSS
THE NORTHERN CONUS. THIS WILL LEAD TO AN EXTENDED PERIOD OF ABOVE
NORMAL TEMPS WITH LITTLE RAINFALL THROUGH AT LEAST NEXT WEEK.
HIGHS WILL AVERAGE IN THE MID-70S WITH LOWS IN THE 50S AND 60S.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  39  54  37  66  48 /   0   0   0   0   5
WACO, TX              42  57  33  65  46 /  10   0   0   0   5
PARIS, TX             39  53  35  63  41 /   5   0   0   0   5
DENTON, TX            36  53  32  65  46 /   0   0   0   0   5
MCKINNEY, TX          38  54  30  62  46 /   0   0   0   0   5
DALLAS, TX            40  53  38  65  47 /   0   0   0   0   5
TERRELL, TX           42  53  34  62  44 /   5   0   0   0   5
CORSICANA, TX         43  56  36  65  45 /  10   0   0   0   5
TEMPLE, TX            42  58  35  67  48 /  20   0   0   0   5
MINERAL WELLS, TX     35  54  33  67  47 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Nov 26, 9:47 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CST MON NOV 26 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280400-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
947 PM CST MON NOV 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAVANAUGH

In the hours before

Special weather statement, Nov 26, 7:22 PM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CST MON NOV 26 2012

TXZ174-270145-
MILAM TX-
722 PM CST MON NOV 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MILAM COUNTY

THIS CLUSTER OF STORMS WAS LOCATED NEAR MILANO...MOVING
EAST-SOUTHEAST AT 20 MPH.  PENNY-SIZED HAIL AND WIND GUSTS TO 50
MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3073 9709 3100 9677 3100 9675 3097 9677
      3093 9676 3090 9672 3090 9669 3087 9670
      3082 9664 3078 9665 3076 9661 3075 9663
      3073 9662 3055 9696
TIME...MOT...LOC 0121Z 289DEG 25KT 3069 9683

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Young

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Young forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Jack

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Wise

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Stephens

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Navarro

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Navarro forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Limestone

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

Drought, Freestone

When
November 27, 12:00 AM CST to November 30, 11:59 PM CST
Where
Freestone forecast zone
Crop damage
$1,000
Reported by
Drought Monitor
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor the county began the month not in drought. With little to no rainfall throughout the month conditions worsened and by the end of the month the county was classified in severe drought (D2).

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419779, 419780, 419781, 419782, 419783, 419784, 419785.